Dermal fillers: if you have a foreign body reaction once, does that mean fillers are off the table entirely for the future?

I had hydraulic acid-based dermal filler injected three times successfully in the past two years. Two months after my last treatment, I experienced a sudden and rare foreign body reaction. Up until this incident, I enjoyed my results. Should I/must I avoid dermal fillers now? Am I likely to experience this again having experienced it once? The reaction was in my forehead where a cannula was used to smooth lines.

Doctor Answers 2

Lumps After Fillers -- Not Normal, There are options!

Many times this is related to the injection technique and not the filler itself.  Please see an expert for treatment and evaluation.  Best, Dr. Emer.


Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Dermal Reactions

You would most likely be able to have a different filler such as Juvederm or Restylane which are Hyaluronic Acid based.  You should also consider Sculptra which would stimulate your own collagen.  Please consult an expert.  Best, Dr. Green

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.